This is what I take at night. Two tramadol, one nyucenta, and two balcophen. Wake up in two hours with the same amount of pain. My pain level is between a 6 and a 7 constantly. What do I do? What does your pain doctor recommend?
Ouch. If you have so much pain is that an indication that your disease and inflammation are unchecked? Seems like pain meds aren’t helping so perhaps it’s time for a different approach? Perhaps a new/different anti-inflammatory could be helpful? A short course of steroids if you respond to them? I think it’s time to call in the rheumatology cavalry!
Agreed. What treatment are you on these days, ToP?
Are these prescribed or are you using what you have on hand? If they are prescribed WHO did it? There is a MAJOR reaction between Nyucenta and balcophen. Major means: “Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit” Glad you are waking up, some don’t with that combo.
AS these are both CNS meds its no wonder the pain is not effected. So YES you need new meds+
What does CNS mean? I’ve been taking balcophen and nyucenta for about a year. I have heard that tramadol cancels out other meds. I see my pain doc in a week. See what happens!
I think TNT is talking about Central Nervous System. Though I’m not familiar with either drug, I guess he means they both act on the CNS, and since CNS painkillers are usually depressive (which means they can interfere with unconscious functions like breathing), taking two that do that at the same time is usually considered a VERY bad idea. To make matters worse, Tramadol can do this too, and both it and Nucynta (I didn’t even get to google balcophen), can both cause serotonin syndrome, so would rarely be prescribed together.
If the one doc has told you to take them both at the same time, it is possible s/he has taken that into account, but you do need this sorted out as soon as possible.
What’s that? Or perhaps I should look it up…
Yep, Google was how I found it, one night in bed, doubled over in agony with searing headache, stomach pain, a fever, shivering, and twitching legs, without any apparent reason. I waited it out (not recommended- I later found out can be dangerous and should have gone to ER), so I will never know if that’s what I had, but I’ve never touched either of the possible culprits again.
It’s caused effectively by too much serotonin. Some individuals are much more susceptible than others, which, if I had it, was me, as I hadn’t done anything too drastic. I’m not suggesting it will happen for TOP or anyone else, but it’s good to be aware of what interactions are possible and make sure they’ve been taken into account.
You should bbe getting advice from two sources: Your prescribing MD and the one who knows more about your medications - a Pharmacist with a doctorate in pharmacology = Pharm.D. You should be going to same drug store and they should have ALL your medications, any allergy history. They are there to answer your questions and should have an alert system when competing medications show up in same person.